Alert archive / North Dakota / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 248, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 31, 2016, 5:30 AM CDT for Emmons County, McIntosh County, North Dakota. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 31, 2016, 5:30 AM CDT (10:30 UTC)
- Expired
- Aug 31, 2016, 6:30 AM CDT
- In force
- 60 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Emmons County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 105 km from the middle of the area, began a volume at 10:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 31, 5:42 AM CDT | HAIL 1 | 9 Ne Hague, ND | NICKELS TO QUARTER SIZE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2682 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
469
WUUS53 KBIS 311030
SVRBIS
NDC029-051-311130-
/O.NEW.KBIS.SV.W.0248.160831T1030Z-160831T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
530 AM CDT WED AUG 31 2016
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MCINTOSH COUNTY IN SOUTHEASTERN NORTH DAKOTA...
SOUTHEASTERN EMMONS COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 630 AM CDT
* AT 530 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES
NORTHEAST OF HAGUE...OR 19 MILES SOUTHEAST OF LINTON...MOVING
SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
ZEELAND AROUND 620 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER SUCH AS AN
INTERIOR ROOM...A BATHROOM...CLOSET OR BASEMENT.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4594 9994 4622 9996 4625 9979 4594 9964
TIME...MOT...LOC 1030Z 347DEG 12KT 4614 9987
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...60MPH
$$
ABELING3 follow-up statements
343
WWUS53 KBIS 311054
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
554 AM CDT WED AUG 31 2016
NDC029-051-311130-
/O.CON.KBIS.SV.W.0248.000000T0000Z-160831T1130Z/
MCINTOSH ND-EMMONS ND-
554 AM CDT WED AUG 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SOUTHWESTERN MCINTOSH AND SOUTHEASTERN EMMONS COUNTIES...
AT 554 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
ZEELAND...OR 20 MILES WEST OF ASHLEY...MOVING SOUTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ZEELAND AROUND 615 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4594 9988 4616 9995 4621 9977 4594 9964
TIME...MOT...LOC 1054Z 343DEG 14KT 4606 9981
HAIL...1.00IN
WIND...60MPH
$$
ABELING401
WWUS53 KBIS 311121
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
621 AM CDT WED AUG 31 2016
NDC029-311130-
/O.CAN.KBIS.SV.W.0248.000000T0000Z-160831T1130Z/
EMMONS ND-
621 AM CDT WED AUG 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN EMMONS COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4594 9988 4610 9988 4610 9972 4594 9964
TIME...MOT...LOC 1120Z 345DEG 9KT 4601 9979
$$
NDC051-311130-
/O.CON.KBIS.SV.W.0248.000000T0000Z-160831T1130Z/
MCINTOSH ND-
621 AM CDT WED AUG 31 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SOUTHWESTERN MCINTOSH COUNTY...
AT 620 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ZEELAND...OR
18 MILES NORTHWEST OF EUREKA...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
THIS SEVERE STORM WILL BE NEAR...
ZEELAND AROUND 630 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4594 9988 4610 9988 4610 9972 4594 9964
TIME...MOT...LOC 1120Z 345DEG 9KT 4601 9979
HAIL...1.00IN
WIND...60MPH
$$
ABELING889
WWUS53 KBIS 311126
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
626 AM CDT WED AUG 31 2016
NDC051-311136-
/O.EXP.KBIS.SV.W.0248.000000T0000Z-160831T1130Z/
MCINTOSH ND-
626 AM CDT WED AUG 31 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MCINTOSH COUNTY
WILL EXPIRE AT 630 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 4594 9988 4610 9988 4610 9972 4594 9964
TIME...MOT...LOC 1122Z 347DEG 12KT 4601 9979
$$
ABELINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 31, 3:47 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Aug 31, 3:47 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 347 AM CDT WED AUG 31 2016 .SHORT TERM...(Today through Friday night) Issued at 348 AM CDT Wed Aug 31 2016 Fire weather concerns, windy conditions, and thunderstorm chances highlight the short term period. An upper level ridge was well established across the lee of the Rockies and western Plains states, with an upper level low/trough off the British Columbia coast. A large surface high was centered over northern Manitoba with the ridge axis extending south along the Red River Valley. Meanwhile low pressure continued to develop over the Rockies. A h925-h850 southeasterly low level jet was already established, extending over a large area from eastern WY/MT and the western Dakotas northward into Saskatchewan/Alberta. Early this morning, the models were depicting developing thunderstorms over northeastern MT and northwestern ND as upper level energy moving through the upper level ridge reaches the low level jet. The showers and thunderstorms would expand and develop eastward into central ND. Some models were confining the convection to the north central, while other models hinted at convection developing along the eastern edge of the low level jet - from Lake Sakakawea southeast to Bismarck, Napoleon, Ashley area. The thunderstorms developed east and southeast of Bismarck, likely along the eastern edge of the low level jet. A good possibility storms will develop farther north/northeast along the eastern edge of the LLJ. Any convection is forecast to diminish late this morning. This afternoon, the upper level ridge axis moves into the western Dakotas. Surface low pressure continues to develop over the Rockies, and the pressure gradient tightens across the Plains. Look for increasing southeasterly winds today. This will allow for increasing low level moisture to the Dakotas, but the axis of higher dewpoints shifts eastward into the central Dakota and allows drier air off the lee of the Rockies to edge eastward into the western Dakotas. Forecast soundings indicate a good mixing day with adiabatic lapse rates up to around 5000 feet or around h750. This will allow the strong low level jet to mix out with the surface layer, and expect mixing winds to be southeast at 20 to 25 mph over southwestern ND, and 15 to 20 mph northwest and central ND. Look for highs from the upper 70s Turtle Mountains and James Valley to near 90 far west. See fire weather discussion below for details on fire weather issues. The low level jet increases tonight over ND and reaches far north into northern Canada. The upper level ridge axis moves east across ND. This will bring increasing dewpoint temperatures into the state, with 50s and 60s F values. However, mixing out with the mid levels is depicted in the forecast soundings should lower afternoon dewpoints into the 40s and lower 50s. This will also tap into the low level jet wind speeds. Thus Thursday is setting up to be a very windy day, with south winds of 25 to 35 mph over western ND and 20 to 25 mph in the central. A wind advisory may be needed for southwest and parts of south central ND. The ridge axis moves east of our area beginning Thursday night with the approach of a large scale upper level low/trough. Thursday night we should see the beginnings of a series of upper level energy impulses in the southwest flow aloft reaching ND, bringing small chances of thunderstorms Thursday night and Friday. The surface low/trough that develops in the lee of the Rockies ahead of the upper level trough moves east and approaches western ND on Friday, bringing warm advection, a continuing very strong southerly low level jet, and continued low level moisture. Looking at highs Friday in the 80s to lower 90s. The surface warm front/trough enters western ND Friday evening, with the cold front portion of the system catching up to the warm front. This cold front moves east into central ND Friday night. This will continue to bring scattered thunderstorms to our area. .LONG TERM...(Saturday through Tuesday) Issued at 348 AM CDT Wed Aug 31 2016 The main highlight continues to be increasing chances for precipitation through the long term period. The extended period will be impacted by a slow moving h500 trough/ridge system over the central us that will keep a chance for thunderstorms in place through much of the period. At the surface the h500 trough will be reflected by a slow moving surface frontal boundary that becomes aligned with the southwest flow aloft. This slow moving frontal boundary will be the focus for thunderstorms across the region Saturday through Wednesday. the front will also usher in some cooler air with highs falling from the lower 80s Saturday to the 60s Monday through Wednesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1230 AM CDT Wed Aug 31 2016 Developing low pressure across eastern Montana will be the focus for widely scattered thunderstorms between 06z-12z across western North Dakota as strengthening low level winds southeast winds bring additional moisture into the region. Too uncertain to add TSRA to forecast as the thunderstorms will be widely scattered but may see in vicinity of KISN-KMOT-KDIK. Otherwise vfr. && .FIRE WEATHER... Issued at 348 AM CDT Wed Aug 31 2016 Fire weather concerns are heightened today and Thursday. Today, minimum humidities drop into the upper teens to lower 20s across the southwest portion of the state as a band of higher RH air associated with the morning convection lifts into central ND, and drier air works into the far southwest. Increasing pressure gradient will produce sustained winds around 20 to 25 mph with gusts up to 35 mph over the far southwest. This is where vegetation has mostly cured and where the greatest fire danger will exist. The limiting factor will be that these conditions may exist for 3 hours or so. Confidence is not that great that the RH would get that low and winds that strong for at least 3 hours. Also confidence is reduced because yesterday dewpoints were higher than forecast...and there may be a fine line between high/low dewpoint values as the low level jet continues to strengthen. On thursday, we definitely see more moisture advected into southwest and our lowest afternoon humidities shift farther east where there is still a significant green component to the grasses. Another mix-out day, and relative humidity values as low as 25 percent are possible in the northwest, parts of the north central, and in south central ND. Higher RH is forecast for the southwest part of the state. However, winds will definitely be stronger with sustained winds likely 25 to 35 mph and gusts up to 45 mph. Possible wind advisory criteria in addition to possible fire weather issues. Will continue to monitor. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...JV LONG TERM...WAA AVIATION...WAA FIRE WEATHER...JV
Hazardous weather outlook, Aug 30, 3:55 PM CDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 355 PM CDT TUE AUG 30 2016 NDZ004-005-012-013-022-023-025-033>037-041-042-044>048-050-051- 312100- BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-STARK- MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-GRANT-ADAMS-SIOUX- EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 355 PM CDT TUE AUG 30 2016 /255 PM MDT TUE AUG 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING FOR PARTS OF NORTHWESTERN AND CENTRAL NORTH DAKOTA. THE CHANCE OF THUNDERSTORMS RETURNS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>003-009>011-017>021-312100- DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE-DUNN- MERCER-OLIVER-MCLEAN- 355 PM CDT TUE AUG 30 2016 /255 PM MDT TUE AUG 30 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS IN THE WEST AND NORTH CENTRAL LATE THIS AFTERNOON AND TONIGHT. A FEW OF THE THUNDERSTORMS COULD BECOME MARGINALLY SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY MORNING FOR PARTS OF NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA. THE CHANCE OF THUNDERSTORMS RETURNS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ031-032-040-043-312100- GOLDEN VALLEY-BILLINGS-SLOPE-BOWMAN- 255 PM MDT TUE AUG 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS SOUTHWEST LATE THIS AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FIRE WEATHER HIGHLIGHTS MAY BE NEEDED WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING, AND AGAIN THURSDAY AFTERNOON AND EVENING DUE TO LOW HUMIDITIES, STRONG WINDS AND DRY VEGETATION. THE CHANCE OF THUNDERSTORMS RETURNS FOR MUCH OF WESTERN AND CENTRAL NORTH DAKOTA THURSDAY NIGHT THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
In the hours before
Special weather statement, Aug 31, 2:33 AM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 233 AM CDT WED AUG 31 2016 NDZ046-047-310800- LOGAN ND-EMMONS ND- 233 AM CDT WED AUG 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN AND NORTHEASTERN EMMONS COUNTIES UNTIL 300 AM CDT... AT 233 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF NAPOLEON...MOVING SOUTHEAST AT 15 MPH. PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... NAPOLEON...KINTYRE AND BURNSTAD. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4653 10002 4659 9983 4639 9961 4629 9994 TIME...MOT...LOC 0733Z 334DEG 14KT 4649 9990 ABELING
Special weather statement, Aug 31, 3:01 AM CDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
301 AM CDT WED AUG 31 2016
NDZ047-050-310830-
MCINTOSH ND-LOGAN ND-
301 AM CDT WED AUG 31 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LOGAN AND
NORTHWESTERN MCINTOSH COUNTIES UNTIL 330 AM CDT...
AT 300 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF NAPOLEON...MOVING SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN LOGAN
AND NORTHWESTERN MCINTOSH COUNTIES.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4620 9988 4628 9988 4629 9992 4640 9992
4645 9974 4623 9956 4615 9986
TIME...MOT...LOC 0800Z 336DEG 23KT 4635 9982
ABELINGSpecial weather statement, Aug 31, 3:19 AM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 319 AM CDT WED AUG 31 2016 NDZ035-036-310845- KIDDER ND-BURLEIGH ND- 319 AM CDT WED AUG 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL KIDDER AND EAST CENTRAL BURLEIGH COUNTIES UNTIL 345 AM CDT... AT 319 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF TUTTLE...OR 15 MILES NORTHWEST OF STEELE...MOVING SOUTHEAST AT 10 MPH. HALF INCH HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF WEST CENTRAL KIDDER AND EAST CENTRAL BURLEIGH COUNTIES. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4702 10024 4716 10008 4704 9974 4683 9999 TIME...MOT...LOC 0819Z 307DEG 10KT 4705 10008 ABELING
Special weather statement, Aug 31, 3:33 AM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
333 AM CDT WED AUG 31 2016
NDZ046-047-050-310930-
MCINTOSH ND-LOGAN ND-EMMONS ND-
333 AM CDT WED AUG 31 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LOGAN...
WESTERN MCINTOSH AND NORTHEASTERN EMMONS COUNTIES UNTIL 430 AM CDT...
AT 333 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR BRADDOCK TO NEAR VENTURIA. MOVEMENT WAS
SOUTH AT 10 MPH.
PENNY SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
VENTURIA.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4635 10004 4663 10009 4663 10006 4604 9945
4594 9949 4594 9953
TIME...MOT...LOC 0833Z 348DEG 10KT 4655 10002 4604 9950
ABELINGSpecial weather statement, Aug 31, 4:21 AM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 421 AM CDT WED AUG 31 2016 NDZ035-036-310945- KIDDER ND-BURLEIGH ND- 421 AM CDT WED AUG 31 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN KIDDER AND SOUTHEASTERN BURLEIGH COUNTIES UNTIL 445 AM CDT... AT 421 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF STERLING...OR 11 MILES WEST OF STEELE...MOVING SOUTHEAST AT 15 MPH. NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... STEELE AND DRISCOLL. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4687 10033 4699 10013 4681 9984 4664 10014 TIME...MOT...LOC 0921Z 321DEG 11KT 4688 10017 ABELING
Special weather statement, Aug 31, 4:33 AM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CDT WED AUG 31 2016 NDZ046-047-050-311030- MCINTOSH ND-LOGAN ND-EMMONS ND- 433 AM CDT WED AUG 31 2016 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LOGAN... WESTERN MCINTOSH AND EAST CENTRAL EMMONS COUNTIES UNTIL 530 AM CDT... AT 433 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF NAPOLEON TO 9 MILES NORTHWEST OF NEW TOWN CORNER. MOVEMENT WAS SOUTH AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... VENTURIA. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 4616 9993 4647 9993 4594 9935 4594 9969 TIME...MOT...LOC 0933Z 354DEG 10KT 4635 9987 4588 9947 ABELING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:07 AM CDT | Special Weather Statement | BIS | Logan | 23 min |
| Aug 31, 2:19 AM CDT | Special Weather Statement | BIS | McIntosh | 26 min |
| Aug 31, 2:33 AM CDT | Special Weather Statement | BIS | Logan | 27 min |
| Aug 31, 3:01 AM CDT | Special Weather Statement | BIS | Logan | 29 min |
| Aug 31, 3:19 AM CDT | Special Weather Statement | BIS | Kidder | 26 min |
| Aug 31, 3:33 AM CDT | Special Weather Statement | BIS | Logan | 57 min |
| Aug 31, 4:21 AM CDT | Special Weather Statement | BIS | Kidder | 24 min |
| Aug 31, 4:33 AM CDT | Special Weather Statement | BIS | McIntosh | 57 min |
| Aug 31, 4:42 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 63 min |
| Aug 31, 4:47 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 58 min |
| Aug 31, 5:41 AM CDT | Areal Flood Advisory | BIS | Emmons, Logan | 13 hr |
| Aug 31, 5:49 AM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, Kidder | 56 min |
| Aug 31, 6:30 AM CDT | Special Weather Statement | BIS | Logan | 45 min |
| Aug 31, 6:41 AM CDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 64 min |
| Aug 31, 6:45 AM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 17 min |
| Aug 31, 7:40 AM CDT | Special Weather Statement | BIS | Kidder, Logan | 50 min |
| Aug 31, 8:58 AM CDT | Special Weather Statement | BIS | Kidder, Logan | 47 min |
| Aug 31, 3:48 PM CDT | Areal Flood Advisory | BIS | Kidder | 3 hr |
| Aug 31, 5:12 PM CDT | Special Weather Statement | BIS | McHenry | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.